Alert archive / Georgia / Frost Advisories in 2012

Frost Advisory 2, NWS Jacksonville, FL

November 8, 201210 counties in Georgia; 5 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Nov 8, 2012, 2:27 PM EST for 10 counties in Georgia; 5 counties in Florida. It took effect at Nov 9, 2012, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 2:27 PM EST (19:27 UTC)
In effect from
Nov 9, 2012, 3:00 AM EST
Expired
Nov 9, 2012, 9:00 AM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS72 KJAX 081927
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
227 PM EST THU NOV 8 2012

FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-091400-
/O.NEW.KJAX.FR.Y.0002.121109T0800Z-121109T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON
227 PM EST THU NOV 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. 

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...AREAS OF FROST ARE EXPECTED. TENDER OUTDOOR PLANTS 
  SHOULD BE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PP
1 follow-up statement
094 
WWUS72 KJAX 090721
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 AM EST FRI NOV 9 2012

FLZ020>023-030-031-035-036-040-GAZ132>136-149>152-162>164-091400-
/O.CON.KJAX.FR.Y.0002.121109T0800Z-121109T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON
221 AM EST FRI NOV 9 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...AREAS OF FROST ARE EXPECTED. TENDER OUTDOOR PLANTS 
  SHOULD BE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 8, 1:50 PM EST, 37 minutes earlier.

Area forecast discussion, Nov 8, 1:50 PM EST, 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EST THU NOV 8 2012

...FROST ADVISORY TONIGHT FOR THE INLAND AREAS...

.SHORT TERM (TONIGHT-SATURDAY NIGHT)...

COOL HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH FRIDAY AND
THEN MOVE BEGIN TO MOVE OFFSHORE THE EASTERN U.S. COAST SATURDAY.
WILL SEE MOSTLY CLEAR SKIES WITH COOL DAYS AND COLD NIGHTS THE NEXT
COUPLE OF DAYS. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT...
WILL SEE COLDEST TEMPS ESPECIALLY THE INLAND AREAS WHERE MIN TEMPS
WILL FALL INTO THE MID 30S WITH AREAS OF FROST MAINLY ALONG AND WEST
OF U.S. 301. HAVE ISSUED A FROST ADVISORY FOR THIS AREA. A WARM UP
WILL BEGIN SATURDAY AS THE LONG WAVE TROUGH MOVES OUT OF THE AREA AND
UPPER RIDGE BUILDS IN. THE LOW LEVEL FLOW WILL BECOME ONSHORE BRINGING
MORE MOISTURE AND COASTAL CLOUDS.

.LONG TERM (SUNDAY-THURSDAY)...

HIGH PRESSURE WILL PROVIDE FOR DRY CONDITIONS THROUGH MONDAY.
INCREASING ONSHORE FLOW WILL RESULT IN A FEW SHOWERS OFFSHORE BUT
LITTLE CHANCE OF ANY PRECIP MAKING IT ONSHORE. AN APPROACHING UPPER
TROUGH AND ASSOCIATED COLD FRONT IS PROGGED TO APPROACH THE AREA
MONDAY NIGHT...CROSSING THE AREA TUESDAY...AND EXITING TUESDAY
NIGHT. STILL SOME TIMING DIFFERENCES BETWEEN THE MODELS...SO WILL
USE CHANCE POPS FOR THE FRONTAL APPROACH/CROSSING. NEAR NORMAL
TEMPERATURES SATURDAY WILL WARM TO ABOVE NORMAL SUNDAY THROUGH
TUESDAY. MONDAY LOOKS TO BE THE WARMEST DAY WITH SOUTHERLY FLOW
AHEAD OF THE FRONT...WITH LOWER 80S LIKELY FOR INLAND LOCATIONS
MONDAY AFTN. TEMPERATURES WILL COOL WEDNESDAY IN THE WAKE OF THE
FRONT.

&&

.AVIATION...PREVAILING VFR. PATCHY FROST IS EXPECTED TONIGHT BUT NOT
EXPECTING ANY RESTRICTIONS IN VISIBILITY.

&&

.MARINE...WINDS HAVE DECREASED AT BUOY 41012 TO 15-20 KT RANGE AND
SEAS HAVE BEEN CONSISTENTLY 6 FT. THE SCA IS IN EFFECT UNTIL 4 PM
AND WILL ALLOW TO EXPIRE ON SCHEDULE. WINDS/SEAS WILL GRADUALLY
DECREASE THROUGH TONIGHT WITH LIGHTER WINDS AND LOWER SEAS EXPECTED
THROUGH SATURDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. WINDS/SEAS
WILL INCREASE AGAIN ON SUNDAY AS ONSHORE FLOW INCREASES ON THE SOUTH
SIDE OF STRENGTHENING HIGH PRESSURE OVER THE MID ATLANTIC STATES.
GFS INDICATES CONDITIONS IMPROVE BY TUESDAY AS A FRONT APPROACHES.

RIP CURRENTS: LOW RISK THROUGH FRIDAY.

&&

.FIRE WX...DRY CONDITIONS WILL PERSIST THROUGH FRIDAY AND RH VALUES
WILL BOTTOM OUT IN 20-25 PERCENT RANGE WEST OF I-95. ERC VALUES ARE
CURRENTLY PROJECTED TO BE 28-33 WHICH IS DOES NOT QUITE MEET
CRITERIA FOR A RED FLAG EVENT. WINDS AND DISPERSION INDICES ARE ALSO
EXPECTED TO REMAIN BELOW CRITICAL THRESHOLDS. THUS WILL NOT ISSUE A
FIRE WX WATCH. LATER SHIFT MAY ISSUE A FIRE DANGER STATEMENT TO
HIGHLIGHT THE CONCERNS. RELATIVE HUMIDITIES WILL REBOUND OVER THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  37  71  38  74 /   0   0   0   0
SSI  45  68  47  70 /   0   0   0   0
JAX  39  70  42  74 /   0   0   0   0
SGJ  45  68  49  73 /   0   0   0   0
GNV  36  72  40  75 /   0   0   0   0
OCF  37  73  42  77 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

GA...FROST ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-
     PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PP/MKT/SP
Hazardous weather outlook, Nov 8, 1:59 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EST THU NOV 8 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-090945-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
159 PM EST THU NOV 8 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE FLORIDA
OFFSHORE WATERS UNTIL 4 PM TODAY.

A FROST ADVISORY IS IN EFFECT FOR THE INLAND AREAS LATE TONIGHT
MAINLY WEST OF BRUNSWICK AND JACKSONVILLE. REFER TO THE URGENT
WEATHER MESSAGE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A DRY AIR MASS WILL RESULT IN EXTENDED PERIODS OF CRITICAL
RELATIVE HUMIDITY VALUES ON FRIDAY AFTERNOON...RESULTING IN AN
ELEVATED FIRE DANGER FOR NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

Nearby

Frost Advisories in Georgia, 2012Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.